Local discontinuous Galerkin methods for two classes of two-dimensional nonlinear wave equations

Share/Save/Bookmark

Xu, Yan and Shu, Chi-Wang (2005) Local discontinuous Galerkin methods for two classes of two-dimensional nonlinear wave equations. Physica D: Nonlinear phenomena, 208 (1-2). pp. 21-58. ISSN 0167-2789

[img] PDF
Restricted to UT campus only
: Request a copy
5MB
Abstract:In this paper, we develop, analyze and test local discontinuous Galerkin (DG) methods to solve two classes of two-dimensional nonlinear wave equations formulated by the Kadomtsev–Petviashvili (KP) equation and the Zakharov–Kuznetsov (ZK) equation. Our proposed scheme for the Kadomtsev–Petviashvili equation satisfies the constraint from the PDE which contains a non-local operator and at the same time has the local property of the discontinuous Galerkin methods. The scheme for the Zakharov–Kuznetsov equation extends the previous work on local discontinuous Galerkin method solving one-dimensional nonlinear wave equations to the two-dimensional case. L2 stability of the schemes is proved for both of these two nonlinear equations. Numerical examples are shown to illustrate the accuracy and capability of the methods.

Item Type:Article
Copyright:© 2005 Elsevier
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/70178
Official URL:http://dx.doi.org/10.1016/j.physd.2005.06.007
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 226290